Volume 14, issue 5 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The flat closing problem for buildings

Corina Ciobotaru

Algebraic & Geometric Topology 14 (2014) 3089–3096
Abstract

Using the notion of a strongly regular hyperbolic automorphism of a locally finite Euclidean building, we prove that any (not necessarily discrete) closed, cocompact subgroup of the type-preserving automorphisms group of a locally finite general nonspherical building contains a compact-by-Zd subgroup, where d is the dimension of a maximal flat.

Keywords
groups acting on buildings, Gromov's flat closing problem
Mathematical Subject Classification 2000
Primary: 57S25, 51E24
Secondary: 20E42, 20F55
References
Publication
Received: 5 November 2013
Revised: 20 March 2014
Accepted: 20 March 2014
Published: 5 November 2014
Authors
Corina Ciobotaru
Institut de recherche en mathématique et physique (IRMP)
UCL
Chemin du Cyclotron 2
bte L7.01.01
1348 Louvain-la-Neuve
Belgium